Hail, Carson
- When
- April 19, 2:57 PM CST
- Where
- Carson County, Groom
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.200, -101.100
Severe thunderstorms moved across the northern and central Texas panhandle during the afternoon and evening hours producing large hail and an isolated tornado. The tornado touched down over open country and no damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the northern and central Texas panhandle during the afternoon and evening hours producing large hail and an isolated tornado. The tornado touched down over open country and no damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 19, 2:30 AM CST, 12 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 AM CDT MON APR 19 2004 .DISCUSSION... SOMEWHAT COMPLICATED EVOLUTION OF SFC PAT EXPCD TDA. BNDRY MOVG SWD THRU FCST AREA ATTM IS FOLLOWED BY DRIER AIR VIA NLY SFC WNDS. BNDRY SLIPS TO SRN PERIPHERY BY 18Z...WITH ELY WNDS PULLING MSTR BACK INTO PNHDLS. BNDRY LIFTS NWD THRU ERN ZNS DURG AFTN AND EVE WHILE DRYLN REDVLPS OVR ERN NM. DUE TO EXPCD DYNAMICS THIS AFTN AND TNGT...INCLUDING DVLPMT OF LLJ...WE HAVE BOOSTED POPS AND QPF... SPLY IN ERN ZNS WHERE CNVGNC...INSTBY...AND UPR SUPPORT SHOULD BE STGST. CONCUR WITH SPC REGARDING SVR POTENTIAL IN ERN ZNS. HAVE REMOVED POPS FM TUE AFTN...AS DRIER AIR EXPCD TO MOV IN FM W. NO CHANGES ATTM TO LATER PDS. JRC && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 75 50 77 46 / 20 30 10 0 BEAVER 72 52 75 48 / 30 40 20 0 BOISE CITY 71 46 73 42 / 20 10 10 0 BORGER 75 50 76 48 / 30 40 20 0 BOYS RANCH 76 50 76 45 / 20 20 10 0 CANYON 76 50 77 46 / 20 20 10 0 CLARENDON 76 54 79 50 / 30 30 20 0 DALHART 73 46 75 43 / 20 20 10 0 GUYMON 73 49 74 46 / 30 40 10 0 HEREFORD 78 49 77 45 / 20 20 10 0 LIPSCOMB 74 53 76 49 / 40 50 20 0 PAMPA 74 51 77 49 / 30 40 20 0 SHAMROCK 78 54 79 52 / 40 50 20 10 WELLINGTON 79 54 82 54 / 40 40 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
The Amarillo radar (KAMA), 55 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
15 hail, 1 tornado. Local standard time, as filed.
This tornado occurred over open country near the intersection of Farm to Market Road 281 and State Highway 70. No damage or injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390332, 5390331, 5390330, 5390328, 5390329, 5390327, 5390333, 5390326, 5390334, 5390325, 5390324, 5390323, 5390319, 5390322, 5390321, 5390320.